| Catalog Number |
PC101/JPB |
| Medical Device Problem Codes |
Mechanical Problem (1384); Difficult to Remove (1528); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/23/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The account alleges that a patient had been receiving maintenance dialysis for end-stage renal failure due to nephrosclerosis.A scheduled pericardiocentesis was performed on (b)(6) 2022.After the aspiration of approximately 700 ml of pale-yellow pericardial fluid, the device was connected to a drainage bag.Approximately 70 ml had been removed per day.However, the device stopped draining on (b)(6) 2022 despite aspiration attempts.A catheter occlusion was suspected.On (b)(6) 2022 the catheter could not be removed due anatomical tortuosity.On the same day ((b)(6) 2022), surgical removal of the pc catheter was performed under general anesthesia and mini-thoracotomy of the sternum was completed.A fibrin sheath was noted to have attached around the drain and was removed by the surgeon.The patient tolerated the procedure and postsurgical recovery well.Extubating the patient was completed immediately after the surgical procedure.The patient was transferred from icu to a general ward the next day.Postop clinical course is favorable.Device was discarded after removal.
Additional Manufacturer Narrative
The suspect device was discarded and will not be returning for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.